# SDR 96ZZZX3337

- Difficulty date: May 21, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N4451X
- Make and model: Piper PA-32R-300
- Aircraft serial: 32R7680018
- System (JASC): 8010 · Engine Cranking
- Part: Solenoid
- Part number: 487769
- Condition: Failed
- Location: Starter
- Stage of operation: CL
- Nature of condition: H
- Precautionary procedure: A

## Discrepancy

THE PILOT REPORTED ALL ELECTRICAL POWER WAS LOST AFTER THE LANDING GEAR WAS RETRACTED DURING DEPARTURE.  AIRCRAFT SUSTAINED MINOR DAMAGE WHEN THE NOSE GEAR FOLDED.  AN INSPECTION REVEALED THE STARTER SOLENOID FAILED.  FAILURE CAUSED A SHORT TO GROUND ON THE BATTERY SIDE (PN 487769).  SUBMITTER RECOMMENDS A CURRENT LIMITER BE INSTALLED ON BATTERY FEED TO SOLENOID.
